New Mexico, 2012Wildfire in New Mexico, June 4 to 22, 2012
June 4 to 22, 2012 · NWS ABQ · 1 event in 1 county or zone
This lightning sparked wildfire erupted on the afternoon of June 4, 2012 then spread rapidly overnight during strong gusty winds. The wildfire consumed more than 41,000 acres, destroyed 242 residential structures, 12 outbuildings, and forced numerous evacuations.
- Deaths
- 0
- Injuries
- 0
- Property damage
- $26 million
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
This lightning sparked wildfire erupted on the afternoon of June 4, 2012 then spread rapidly overnight during strong gusty winds. The wildfire consumed more than 41,000 acres, destroyed 242 residential structures, 12 outbuildings, and forced numerous evacuations.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jun 4, 2:17 PM MST, 6 hours 43 minutes earlier.
Area forecast discussion, Jun 4, 2:17 PM MST, 6 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
317 PM MDT MON JUN 4 2012
.DISCUSSION...
OUR FORECAST AREA IS UNDER THE INFLUENCE OF A HIGH AMPLITUDE HIGH PRESSURE
RIDGE WITH A 588H5 CENTER IN CENTRAL COLORADO. THE SURFACE REFLECTION
OF THE UPPER HIGH IS A 1019 MB HIGH ALSO CENTERED IN CENTRAL COLORADO.
RECENT SATELLITE WATER VAPOR IMAGERY LOOPS SHOW THESE FEATURES DRIVING
A GENERAL NORTHEASTERLY TO EASTERLY FLOW IN THE MIDDLE AND LOWER ATMOSPHERE
ACROSS EASTERN INTO NORTH CENTRAL AND NORTHWEST NEW MEXICO. THIS EASTERLY
FLOW IS PUSHING MOISTURE TOWARD THE CONTINENTAL DIVIDE AND HAS INITIATED
SHOWERS AND THUNDERSTORMS ALONG THE DIVIDE AS WELL AS ACROSS THE NORTHERN
AND CENTRAL RIO GRANDE VALLEY FROM SOCORRO TO ALBUQUERQUE TO SANTA FE
TO TAOS. DEWPOINTS RANGE FROM 50S TO THE 40S IN THE EAST TO THE 20S
AND 30S IN THE WEST. SPC HAS A SLIGHT RISK AREA TODAY FOCUSED ACROSS
FAR NORTHEAST TO EAST CENTRAL NEW MEXICO WHERE STRONG THUNDERSTORMS
WILL PRODUCE CONVERGENCE BOUNDARIES IN THIS WEAK FLOW PATTERN. THIS
SAME AREA HAS THE HIGHEST THETA-E AND CAPE. IN ADDITION...OROGRAPHIC
LIFT ACROSS THE CENTRAL AND NORTHERN MOUNTAINS WILL ALSO CAUSE THESE
AREAS TO CONTINUE TO INITIATE SHOWERS AND THUNDERSTORMS THROUGH THE
AFTERNOON AND EVENING.
EXPECT SHOWER AND THUNDERSTORM INITIATION TOMORROW ALONG THE
CENTRAL AND NORTHERN MOUNTAINS WITH SOME STORMS POSSIBLE IN THE
MIDDLE TO NORTHERN RIO GRANDE VALLEY. ON WEDNESDAY...DRIER AIR
WILL FILTER INTO THE WESTERN HALF OF THE FORECAST AREA ON
SOUTHWESTERLY FLOW LIMITING THUNDERSTORM ACTIVITY TO ISOLATED
COVERAGE ALONG THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAINS. ON
THURSDAY...SOUTHERLY FLOW ACROSS THE EASTERN HALF OF THE FORECAST
AREA WILL INCREASE LOW LEVEL MOISTURE AND SUPPORT SCATTERED
SHOWERS AND THUNDERSTORMS ALONG THE EAST SLOPES OF THE CENTRAL
MOUNTAIN CHAIN. DRIER AIR CONTINUE TO PUSH EAST ACROSS THE
FORECAST AREA ON WEST TO SOUTHWEST FLOW FRIDAY THROUGH MONDAY
EFFECTIVELY SQUELCHING SHOWERS AND THUNDERSTORMS DURING THIS
PERIOD.
01/BENNETT
&&
.FIRE WEATHER...
THE REST OF TODAY AND TONIGHT...DEEP EASTERLY FLOW ON THE SOUTH SIDE
OF CLOSED UPPER LEVEL HIGH PRESSURE OVER COLORADO CONTINUES TO
TRANSPORT GULF MOISTURE INTO THE DISTRICT TODAY. ISOLATED TO
SCATTERED WET THUNDERSTORMS DEVELOPING OVER THE CENTRAL MOUNTAINS
AND SOUTHEAST PLAINS WILL CONTINUE THROUGH THIS EVENING BEFORE
DIMINISHING IN COVERAGE AND INTENSITY SEVERAL HOURS AFTER SUNSET. IN
AREAS THAT RECEIVE WETTING RAIN...GOOD OVERNIGHT RELATIVE HUMIDITY
RECOVERIES ARE EXPECTED...WITH LOCALLY EXCELLENT RECOVERY IN
LOCATIONS RECEIVING ONE QUARTER INCH OR GREATER.
FOR TUESDAY...RESIDUAL MOISTURE FROM TODAYS SHOWERS AND
THUNDERSTORMS IS EXPECTED TO COMBINE WITH DAYTIME HEATING ON TUESDAY
TO PRODUCE ANOTHER ROUND OF SCATTERED MAINLY WET
THUNDERSTORMS...MAINLY FROM THE CENTRAL MOUNTAIN CHAIN EASTWARD.
ISOLATED DRY STORMS ARE POSSIBLE OVER THE JEMEZ MOUNTAINS AND SAN
JUAN EXTENSION PORTION OF THE CARSON AS DRIER AIR FROM THE WEST
BEGINS TO PUSH BACK IN. AS THE UPPER LEVEL RIDGE AXIS SHIFTS EAST
TUESDAY NIGHT AND WEDNESDAY...DRY AIR FROM THE WEST WILL LIMIT
THUNDERSTORM CHANCES TO THE SANGRE DE CRISTOS EAST LATE-DAY
WEDNESDAY...WITH SINGLE DIGIT MINIMUM RH LEVELS RETURNING ALONG AND
WEST OF THE RIO GRANDE VALLEY...AND UPPER TEENS AND 20S FOR EASTERN
AREAS.
OUTLOOK...THURSDAY THROUGH SUNDAY...LATEST MODEL GUIDANCE SUGGESTING
THAT THE UPPER LEVEL HIGH OVER SRN NM/NR OLD MEXICO WILL HOLD ITS
GROUND TOWARD THE END OF THE WEEK AS A VIGOROUS SHORT-WAVE TROUGH
EJECTS RAPIDLY NORTHWARD OVER THE CANADIAN ROCKIES. THE SENSIBLE
WEATHER CHANGE WOULD BE TO KEEP HIGHER RH VALUES OVER THE EAST AND
NERN PLAINS THROUGH THE WEEK.
33
&&
.AVIATION...
18Z TAF CYCLE
EASTERLY SURFACE FLOW WILL CONTINUE TO TRANSPORT GULF MOISTURE INTO
THE REGION TODAY AND TONIGHT. THUNDERSTORMS WILL CONTINUE TO FIRE
ALONG THE CENTRAL MOUNTAINS AND MOVE SLOWLY WESTWARD THROUGH THE
AFTERNOON AND EVENING. STORMS WILL FIRE LATE THIS AFTERNOON/EARLY
EVENING OVER THE ERN PLAINS AS A MID-LEVEL CAP BREAKS. EXPECTED
LOCALLY REDUCED MVFR VIS AND CIGS IN TSRAS ALONG WITH STRONG
AFTERNOON AND EARLY EVENING WIND GUSTS. EASTERLY WINDS WILL SQUEEZE
THROUGH CENTRAL MOUNTAIN CHAIN CANYONS AND GAPS AFTER AROUND
SUNSET TONIGHT. SOME LOW CLOUDS MAY DEVELOP OVER THE EASTERN
PLAINS SO KEPT SCT015 FROM PREVIOUS TAFS FOR TCC AND ROW IN ANTICIPATION
OF THIS. VFR CIGS AND VISBYS ARE EXPECTED ELSEWHERE OVER THE NEXT
24 HOURS WITH AFTERNOON GUSTS OF 35 KTS OR LESS.
33
&&
.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON...................... 57 91 54 90 / 0 0 0 0
DULCE........................... 44 85 42 84 / 10 10 5 5
CUBA............................ 45 85 42 86 / 10 10 5 0
GALLUP.......................... 45 85 45 86 / 0 0 0 0
EL MORRO........................ 43 83 41 84 / 5 0 0 0
GRANTS.......................... 48 87 46 87 / 10 0 0 0
QUEMADO......................... 47 84 47 84 / 0 0 0 0
GLENWOOD........................ 46 92 45 91 / 0 0 0 0
CHAMA........................... 47 78 43 80 / 20 20 10 5
LOS ALAMOS...................... 60 81 56 83 / 20 20 5 5
PECOS........................... 57 78 55 81 / 40 30 30 5
CERRO/QUESTA.................... 51 76 50 79 / 30 20 20 5
RED RIVER....................... 42 67 42 72 / 40 40 30 10
ANGEL FIRE...................... 42 68 41 73 / 40 40 20 10
TAOS............................ 49 81 47 84 / 30 20 10 5
MORA............................ 52 76 50 79 / 40 40 30 10
ESPANOLA........................ 54 87 53 89 / 20 20 5 0
SANTA FE........................ 56 81 55 84 / 40 20 10 5
SANTA FE AIRPORT................ 57 85 56 88 / 30 20 5 5
ALBUQUERQUE FOOTHILLS........... 62 87 61 89 / 10 10 0 0
ALBUQUERQUE HEIGHTS............. 65 89 63 91 / 10 5 0 0
ALBUQUERQUE VALLEY.............. 61 91 61 93 / 5 5 0 0
ALBUQUERQUE WEST MESA........... 62 91 61 92 / 10 5 0 0
LOS LUNAS....................... 60 92 59 92 / 5 5 0 0
RIO RANCHO...................... 62 90 61 91 / 10 10 0 0
SOCORRO......................... 60 95 59 95 / 5 5 0 0
SANDIA PARK/CEDAR CREST......... 53 84 52 85 / 30 20 5 5
TIJERAS......................... 57 87 55 87 / 20 10 5 5
MORIARTY/ESTANCIA............... 52 85 51 86 / 30 20 20 10
CLINES CORNERS.................. 54 81 52 82 / 40 30 30 10
GRAN QUIVIRA.................... 55 85 54 85 / 20 20 5 10
CARRIZOZO....................... 57 87 54 89 / 10 10 5 5
RUIDOSO......................... 55 77 54 80 / 20 20 10 20
CAPULIN......................... 52 76 55 81 / 50 40 30 10
RATON........................... 53 82 53 86 / 40 30 30 20
SPRINGER........................ 54 80 52 85 / 40 30 30 10
LAS VEGAS....................... 53 78 51 81 / 40 40 30 10
CLAYTON......................... 60 83 58 86 / 50 30 30 20
ROY............................. 58 80 55 83 / 50 30 30 10
CONCHAS......................... 62 85 59 87 / 40 20 30 10
SANTA ROSA...................... 64 86 62 90 / 40 30 30 10
TUCUMCARI....................... 64 89 62 91 / 40 20 30 20
CLOVIS.......................... 63 86 60 87 / 30 20 30 20
PORTALES........................ 64 87 62 88 / 30 20 20 20
FORT SUMNER..................... 65 90 64 92 / 30 20 30 10
ROSWELL......................... 66 92 65 94 / 10 20 10 10
PICACHO......................... 60 88 59 88 / 10 20 10 10
ELK............................. 56 83 56 82 / 10 20 10 20
&&
.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
01
Hazardous weather outlook, Jun 4, 4:57 AM MST, 16 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
557 AM MDT MON JUN 4 2012
NMZ501>540-051200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
557 AM MDT MON JUN 4 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MAINLY BETWEEN 3 PM
AND 10 PM MDT TODAY NEAR AND EAST OF A LINE FROM CLAYTON TO ROY
TO PORTALES. THE MAIN THREAT WILL BE STRONG TO PERHAPS DAMAGING
WINDS AND A FEW INSTANCES OF LARGE HAIL.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER...
TUESDAY AND WEDNESDAY AFTERNOON AND EVENING A FEW THUNDERSTORMS
MAY BECOME STRONG ENOUGH EAST OF THE CENTRAL MOUNTAIN CHAIN TO
PRODUCE SMALL HAIL AND STRONG GUSTY WINDS.
WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED NEAR AND EAST OF A LINE FROM
CLAYTON TO ROY TO PORTALES BETWEEN ROUGHLY 3 PM AND 10 PM MDT DUE
TO VERY STRONG WINDS AND LARGE HAIL.
43
In the hours before
Special weather statement, Jun 4, 4:41 PM MST, 4 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
541 PM MDT MON JUN 4 2012
NMZ528-529-531-532-050015-
EASTERN SAN MIGUEL COUNTY-FAR NORTHEAST HIGHLANDS-HARDING
COUNTY-NORTHEAST HIGHLANDS-
541 PM MDT MON JUN 4 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MORA...NORTHEASTERN
SAN MIGUEL AND WESTERN HARDING COUNTIES THROUGH 615 PM MDT...
AT 539 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES SOUTHWEST OF SOLANO...OR ABOUT 19 MILES
WEST OF MOSQUERO...MOVING NORTHWEST AT 5 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF EXTREME
WESTERN HARDING...NORTHERN SAN MIGUEL AND SOUTHEASTERN MORA COUNTIES.
RESIDENTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.
THIS STORM IS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE AREA ARE ADVISED TO MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION.
&&
LAT...LON 3574 10458 3599 10440 3575 10406 3560 10420
TIME...MOT...LOC 2341Z 121DEG 6KT 3575 10429
SHOEMAKE
Special weather statement, Jun 4, 4:43 PM MST, 4 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
543 PM MDT MON JUN 4 2012
NMZ535-536-050015-
CURRY COUNTY-ROOSEVELT COUNTY-
543 PM MDT MON JUN 4 2012
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ROOSEVELT AND SOUTHERN
CURRY COUNTIES THROUGH 615 PM MDT...
AT 542 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CLOVIS...MOVING WEST AT 20 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM.
AREAS AFFECTED BY THIS STORM INCLUDE...RANCHVALE...CANNON AFB...OASIS
STATE PARK...SAINT VRAIN AND PORTAIR.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3416 10353 3450 10353 3454 10304 3427 10305
TIME...MOT...LOC 2344Z 082DEG 16KT 3438 10324
SHOEMAKE
Local storm report, Jun 4, 4:44 PM MST, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
544 PM MDT MON JUN 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM HAIL CLOVIS 34.41N 103.20W
06/04/2012 M0.88 INCH CURRY NM TRAINED SPOTTER
MOSTLY PEA SIZE HAIL.
&&
EVENT NUMBER ABQ1201214
CHJLocal storm report, Jun 4, 4:49 PM MST, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
549 PM MDT MON JUN 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL CLOVIS 34.41N 103.20W
06/04/2012 E0.75 INCH CURRY NM PUBLIC
&&
EVENT NUMBER ABQ1201215
AAMSpecial weather statement, Jun 4, 5:38 PM MST, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
638 PM MDT MON JUN 4 2012
NMZ534-050115-
QUAY COUNTY-
638 PM MDT MON JUN 4 2012
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL QUAY COUNTY THROUGH 715
PM MDT...
AT 637 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL STRONG THUNDERSTORMS ACROSS EASTERN AND CENTRAL QUAY COUNTY
MOVING WEST AT 15 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.
AREAS AFFECTED BY THESE STORMS INCLUDE...SAN JON...LOGAN...UTE LAKE
STATE PARK AND THE STRETCH OF INTERSTATE 40 BETWEEN THE TEXAS BORDER
AND TUCUMCARI.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3507 10366 3538 10363 3539 10356 3539 10339
3543 10338 3549 10303 3519 10303 3508 10304
TIME...MOT...LOC 0037Z 101DEG 13KT 3520 10325
CASpecial weather statement, Jun 4, 6:46 PM MST, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
746 PM MDT MON JUN 4 2012
NMZ530-531-534-050215-
HARDING COUNTY-QUAY COUNTY-UNION COUNTY-
746 PM MDT MON JUN 4 2012
...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHEASTERN UNION...
NORTHEASTERN QUAY AND EASTERN HARDING COUNTIES THROUGH 815 PM MDT...
AT 742 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL STRONG THUNDERSTORMS ACROSS EASTERN HARDING...SOUTHERN UNION
AND FAR NORTHEAST QUAY COUNTIES..MOVING WEST AT 15 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.
AREAS AFFECTED BY THESE STORMS INCLUDE...MAINLY RURAL AREAS OF
EASTERN HARDING...EXTREME NORTHERN QUAY AND EXTREME SOUTHERN UNION
COUNTIES.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3555 10367 3582 10367 3587 10303 3559 10303
TIME...MOT...LOC 0145Z 084DEG 12KT 3573 10335
CA
Wildfire, South Central Mountains
- When
- June 4, 9:00 PM MST to June 22, 12:00 AM MST
- Where
- South Central Mountains forecast zone
- Property damage
- $26 million
- Reported by
- Park/Forest Service
This lightning sparked wildfire erupted on the afternoon of June 4, 2012 then spread rapidly overnight during strong gusty winds. The wildfire consumed more than 41,000 acres, destroyed 254 residential structures, 12 outbuildings, and forced numerous evacuations across the region.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Missouri, June 4, 20123 deaths · $780,000 · EF2 · 3 events
- Hail and Damaging Winds in Georgia, June 4, 2012$8.8 million · 2.75 in hail · 22 events
- Rip Current in North Carolina, June 4, 20121 death · 1 event
- Coastal Flood in Massachusetts, June 4 to 5, 2012$490,000 · 9 events
- Hail and Damaging Winds in Mississippi, June 4, 2012$212,000 · 1.75 in hail · 10 events
- Dust Storm and High Wind in California, June 4 to 5, 2012$105,000 · 74 kt wind · 6 events
- Damaging Winds in Wyoming, June 4, 2012$80,000 · 60 kt wind · 7 events
- Tornado and Hail in Arkansas, June 4, 2012$49,000 · EF0 · 11 events
- High Wind in Nevada, June 4, 2012$75,000 · 60 kt wind · 2 events
- Hail in Illinois, June 4, 2012$52,000 · 3 in hail · 3 events
- Damaging Winds in Tennessee, June 4 to 5, 2012$50,000 · 61 kt wind · 3 events
- Hail and Damaging Winds in Georgia, June 4 to 5, 2012$27,000 · 60 kt wind · 15 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 378418.